Medical Questions > Womens Health > Birth Control Forum

Intense Cramping after being on continuous BC for awhile

I've been taking active BC pills (Emoquette) continuously for 15?ish weeks now (my new gyno suggested this-I started seeing a new one because I was not satisfied with the level of care my old gyno was providing).

The suggestion of this specific pill and taking it continuously was due to bad cramping that my previous BC (Loestrin Fe) was not helping. At first it helped the intense pain and I thought I found something that worked. But in the last 2 pill packs I've started I've had extreme pain for the entire first week of the pack. No breakthrough bleeding or anything, just the painful cramps.

Since I was 18 (I'm 25 now), I have tried numerous BCs (all mono phasic and not taken in a continuous way) to try to alleviate the symptoms of bad cramping, heaving bleeding, and irregular periods. They all seem to have helped the bleeding and regulated my periods, but every now and then the pain would come back bad and I'd have to switch pills. The pain is so bad that even NSAIDs do not seem to help at all. I'm pretty much stuck in bed or I try to function in my everyday life with this intense pain. What can help this?

I had an internal sonogram recently to check for cysts, but none were found.

Does anyone know of any reason why the BC pills always help the bleeding and irregularity, but only the cramping (for a decent amount of time) before no longer being effective in alleviating the pain?
Did you find this post helpful?
|

User Profile
replied December 30th, 2012
Hi,
Welcome to ehealthforum,
To have relief from the abdominal/uterine cramps, it is important to look for the underlying cause and treating the underlying cause. The persistence of cramps that you describe could indicate underlying problems like PID, infections, pelvic adhesions, worsening or rupture of ovarian cysts, endometriosis, endometrial cyst rupture, etc. The exact cause can only be made out after careful evaluation. Observe the symptoms for any further worsening or recurrence. If the symptoms persist, or if they keep worsening/not improving, you should consider visiting your doctor/gynecologist at the earliest for thorough examination and further evaluation to look for the underlying cause for the symptoms and the worsening abdominal cramps that you describe (you may also consider taking second opinion from another gynecologist). You might also consider getting laparoscopic evaluation done to look for underlying cause as the common imaging techniques can at times fail to detect changes due to inflammation, pelvic adhesions, and endometriosis. Treatment as appropriate (based on examination findings and investigations results) would be started to help you control the symptoms. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
Take care.



|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.